Illinois Journal of Mathematics

Counting involutions

Michael Aschbacher, Ulrich Meierfrankenfeld, and Bernd Stellmacher

Full-text: Open access

Abstract

Some results are established which are useful in determining the order of a finite group with one class of involutions, given knowledge of the centralizer of an involution. An application is provided to illustrate the results. The main tool is a lemma of H. Bender on counting involutions.

Article information

Source
Illinois J. Math., Volume 45, Number 3 (2001), 1051-1060.

Dates
First available in Project Euclid: 13 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1258138167

Digital Object Identifier
doi:10.1215/ijm/1258138167

Mathematical Reviews number (MathSciNet)
MR1879251

Zentralblatt MATH identifier
1006.20013

Subjects
Primary: 20D99: None of the above, but in this section

Citation

Aschbacher, Michael; Meierfrankenfeld, Ulrich; Stellmacher, Bernd. Counting involutions. Illinois J. Math. 45 (2001), no. 3, 1051--1060. doi:10.1215/ijm/1258138167. https://projecteuclid.org/euclid.ijm/1258138167


Export citation